Alert archive / New Mexico / High Wind Warnings in 2025

High Wind Warning 2, NWS El Paso, TX

March 5, 2025Doña Ana County, Otero County, Sierra County, New Mexico

NWS El Paso, TX issued this high wind warning at Mar 5, 2025, 12:27 PM MST for Doña Ana County, Otero County, Sierra County, New Mexico. It took effect at Mar 6, 2025, 11:00 AM MST. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 5, 2025, 12:27 PM MST (19:27 UTC)
In effect from
Mar 6, 2025, 11:00 AM MST
Expired
Mar 6, 2025, 7:00 PM MST
In force
8 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Otero County, NM, Sierra County, NM

The radar

The Holloman AFB radar (KHDX), 61 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 6, 12:30 PM MSTDUST STORM7 Ne Uvas Valley, NMNM 26 closed from blowing dust. MM 0 to MM44.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2025-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2025-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2578 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

957 
WWUS74 KEPZ 051927
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
1227 PM MST Wed Mar 5 2025

NMZ427-061300-
/O.NEW.KEPZ.HW.W.0002.250306T1800Z-250307T0200Z/
/O.NEW.KEPZ.DU.Y.0009.250306T1800Z-250307T0200Z/
West Central Tularosa Basin/White Sands-
Including the cities of White Sands National Park, White Sands
Range Headquarters, and Chaparral
1227 PM MST Wed Mar 5 2025

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY...
...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected. Visibility between one-quarter and one mile in blowing 
  dust expected.

* WHERE...West Central Tularosa Basin/White Sands.

* WHEN...From 11 AM to 7 PM MST Thursday.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Damaging winds could blow down trees and power lines. Widespread 
  power outages are possible. Travel could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NMZ415-416-061300-
/O.UPG.KEPZ.HW.A.0002.250306T1800Z-250307T0200Z/
/O.NEW.KEPZ.HW.W.0002.250306T1800Z-250307T0200Z/
Sacramento Mountains Above 7500 Feet-East Slopes Sacramento
Mountains Below 7500 Feet-
Including the cities of Sacramento, Mayhill, Apache Summit,
Sunspot, Cloudcroft, and Pinon
1227 PM MST Wed Mar 5 2025

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...East Slopes Sacramento Mountains Below 7500 Feet and 
  Sacramento Mountains Above 7500 Feet.

* WHEN...From 11 AM to 7 PM MST Thursday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NMZ414-061300-
/O.NEW.KEPZ.HW.W.0002.250306T1800Z-250307T0200Z/
West Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Mescalero, Mountain Park, and Timberon
1227 PM MST Wed Mar 5 2025

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected. Strongest gusts along exposed ridgelines.

* WHERE...West Slopes Sacramento Mountains Below 7500 Feet.

* WHEN...From 11 AM to 7 PM MST Thursday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NMZ404-405-407-410-411-417-428-429-TXZ418>420-423-061300-
/O.NEW.KEPZ.DU.Y.0009.250306T1800Z-250307T0200Z/
/O.NEW.KEPZ.WI.Y.0010.250306T1800Z-250307T0200Z/
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Southwest Desert/Mimbres Basin-Northern Dona Ana County-Southern
Dona Ana County/Mesilla Valley-Otero Mesa-East Central Tularosa
Basin/Alamogordo-Southeast Tularosa Basin-Western El Paso County-
Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco
Mountains-Rio Grande Valley of Eastern El Paso/Western Hudspeth
Counties-
Including the cities of Hatch, Animas, Loma Linda, Fort Bliss,
Hueco Tanks, Hachita, Downtown El Paso, Alamogordo, Upper Valley,
Crow Flats, Virden, Orogrande, Fabens, Radium Springs, Holloman
AFB, Garfield, West El Paso, Deming, Fort Hancock, Tornillo,
Lordsburg, Red Rock, Antelope Wells, Las Cruces, Socorro, Vado,
Sunland Park, East and Northeast El Paso, Columbus, and Tularosa
1227 PM MST Wed Mar 5 2025

...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY...

* WHAT...Visibility between one-quarter and one mile in blowing dust 
  expected. Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. Strongest gusts along east facing slopes and exposed 
  ridgelines.

* WHERE...Portions of south central and southwest New Mexico and 
  southwest Texas.

* WHEN...From 11 AM to 7 PM MST Thursday.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Gusty winds will blow around unsecured objects. Tree limbs could 
  be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TXZ421-422-424-061300-
/O.NEW.KEPZ.DU.Y.0009.250306T1800Z-250307T0200Z/
Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley of
Eastern Hudspeth County-
Including the cities of Sierra Blanca, Indian Hot Springs,
Cornudas, Dell City, and Salt Flat
1227 PM MST Wed Mar 5 2025

...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY...

* WHAT...Wind gusts as high as 45 mph will reduce visibility between 
  one-quarter and one mile in blowing dust.

* WHERE...Rio Grande Valley of Eastern Hudspeth County, Salt Basin, 
  and Southern Hudspeth Highlands.

* WHEN...From 11 AM to 7 PM MST Thursday.

* IMPACTS...Hazardous driving conditions due to reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

&&

$$

NMZ403-406-408-409-425-426-061300-
/O.NEW.KEPZ.WI.Y.0010.250306T1800Z-250307T0200Z/
Southern Gila Foothills/Mimbres Valley-Uplands of the Bootheel-
Eastern Black Range Foothills-Sierra County Lakes-Central Grant
County/Silver City Area-Southern Gila Region Highlands/Black
Range-
Including the cities of Lake Roberts, Silver City, Hillsboro,
Truth Or Consequences, Cloverdale, Fort Bayard, Grant County
Airport, Winston, Derry, Kingston, Faywood, Hurley, Mimbres, and
Spaceport
1227 PM MST Wed Mar 5 2025

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 50 mph 
  expected. Patchy blowing dust may also occur.

* WHERE...Sierra County Lakes, Central Grant County/Silver City 
  Area, Eastern Black Range Foothills, Southern Gila 
  Foothills/Mimbres Valley, Southern Gila Region Highlands/Black 
  Range, and Uplands of the Bootheel.

* WHEN...From 11 AM to 7 PM MST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For additional information, visit us at http://www.weather.gov/epz

MPH
1 follow-up statement
504 
WWUS74 KEPZ 061226
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
526 AM MST Thu Mar 6 2025

NMZ427-070200-
/O.CON.KEPZ.HW.W.0002.250306T1800Z-250307T0200Z/
/O.CON.KEPZ.DU.Y.0009.250306T1800Z-250307T0200Z/
West Central Tularosa Basin/White Sands-
Including the cities of Chaparral, White Sands National Park, and
White Sands Range Headquarters
526 AM MST Thu Mar 6 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 
PM MST THIS EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING 
TO 7 PM MST THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected. Visibility between one-quarter and one mile in blowing 
  dust expected.

* WHERE...West Central Tularosa Basin/White Sands.

* WHEN...From 11 AM this morning to 7 PM MST this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Damaging winds could blow down trees and power lines. Widespread 
  power outages are possible. Travel could be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

&&

$$

NMZ414>416-070200-
/O.CON.KEPZ.HW.W.0002.250306T1800Z-250307T0200Z/
West Slopes Sacramento Mountains Below 7500 Feet-Sacramento
Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below
7500 Feet-
Including the cities of Apache Summit, Mayhill, Pinon, Timberon,
Mescalero, Sacramento, Sunspot, Mountain Park, and Cloudcroft
526 AM MST Thu Mar 6 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 
PM MST THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Sacramento Mountains.

* WHEN...From 11 AM this morning to 7 PM MST this evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

TXZ421-422-424-070200-
/O.EXA.KEPZ.WI.Y.0010.250306T1800Z-250307T0200Z/
/O.CON.KEPZ.DU.Y.0009.250306T1800Z-250307T0200Z/
Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley of
Eastern Hudspeth County-
Including the cities of Cornudas, Indian Hot Springs, Sierra
Blanca, Dell City, and Salt Flat
526 AM MST Thu Mar 6 2025

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS 
EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING 
TO 7 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected. Visibility between one-quarter and one mile in blowing 
  dust expected.

* WHERE...Rio Grande Valley of Eastern Hudspeth County, Salt Basin, 
  and Southern Hudspeth Highlands.

* WHEN...From 11 AM this morning to 7 PM MST this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Gusty winds will blow around unsecured objects. Tree limbs could 
  be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ404-405-407-410-411-417-428-429-TXZ418>420-423-070200-
/O.CON.KEPZ.DU.Y.0009.250306T1800Z-250307T0200Z/
/O.CON.KEPZ.WI.Y.0010.250306T1800Z-250307T0200Z/
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Southwest Desert/Mimbres Basin-Northern Dona Ana County-Southern
Dona Ana County/Mesilla Valley-Otero Mesa-East Central Tularosa
Basin/Alamogordo-Southeast Tularosa Basin-Western El Paso County-
Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco
Mountains-Rio Grande Valley of Eastern El Paso/Western Hudspeth
Counties-
Including the cities of Deming, Animas, Alamogordo, Fort Bliss,
Fort Hancock, East and Northeast El Paso, Holloman AFB,
Lordsburg, Garfield, Columbus, Vado, Las Cruces, Hachita, Sunland
Park, Downtown El Paso, Hatch, Orogrande, West El Paso, Loma
Linda, Radium Springs, Crow Flats, Antelope Wells, Tornillo,
Socorro, Tularosa, Virden, Upper Valley, Fabens, Hueco Tanks, and
Red Rock
526 AM MST Thu Mar 6 2025

...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING 
TO 7 PM MST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM 
MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected. Visibility between one-quarter and one mile in blowing 
  dust expected.

* WHERE...Portions of south central and southwest New Mexico and 
  southwest Texas.

* WHEN...From 11 AM this morning to 7 PM MST this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Gusty winds will blow around unsecured objects. Tree limbs could 
  be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ403-406-408-409-425-426-070200-
/O.CON.KEPZ.WI.Y.0010.250306T1800Z-250307T0200Z/
Southern Gila Foothills/Mimbres Valley-Uplands of the Bootheel-
Eastern Black Range Foothills-Sierra County Lakes-Central Grant
County/Silver City Area-Southern Gila Region Highlands/Black
Range-
Including the cities of Silver City, Hillsboro, Grant County
Airport, Derry, Spaceport, Winston, Faywood, Fort Bayard, Lake
Roberts, Mimbres, Truth Or Consequences, Cloverdale, Hurley, and
Kingston
526 AM MST Thu Mar 6 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM 
MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected. Patchy blowing dust may also occur.

* WHERE...Sierra County Lakes, Central Grant County/Silver City 
  Area, Eastern Black Range Foothills, Southern Gila 
  Foothills/Mimbres Valley, Southern Gila Region Highlands/Black 
  Range, and Uplands of the Bootheel.

* WHEN...From 11 AM this morning to 7 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For additional information, visit us at http://www.weather.gov/epz

CD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Mar 5, 10:31 AM MST, 1 hour 56 minutes earlier. Its key messages:

  • Updated at 1027 AM MST Wed Mar 5 2025
  • Quiet and fair weather conditions resume on Wednesday with temperatures increasing back up the seasonal average.
  • The next upper level system will bring strong winds on Thursday and Friday, with blowing dust expected on Thursday. Critical fire weather conditions will accompany the strong winds.
  • Scattered rain and high elevation snow showers as the storm system passes over the region on Friday and Saturday.
Area forecast discussion, Mar 5, 10:31 AM MST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1031 AM MST Wed Mar 5 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1027 AM MST Wed Mar 5 2025

 - Quiet and fair weather conditions resume on Wednesday with
   temperatures increasing back up the seasonal average.

 - The next upper level system will bring strong winds on Thursday
   and Friday, with blowing dust expected on Thursday. Critical
   fire weather conditions will accompany the strong winds.

 - Scattered rain and high elevation snow showers as the storm
   system passes over the region on Friday and Saturday.

&&

.DISCUSSION...
Issued at 313 AM MST Wed Mar 5 2025

Overall, no major changes from previous forecast packages. An active
Spring-time weather pattern will be the theme through the week and
into early next week. The first half of March looks to be fairly
active across the Desert SW with persistent west CONUS troughing and
east CONUS ridging. Ensemble guidance continues to show a
progressive flow pattern with a train of upper level systems
traversing across western CONUS. For the local area, this means
continued periods of windy conditions with fluctuations in daily
high temperatures.

...TODAY...

The next upper level system will begin impacting the PacNW/Coastal
CA region. In response to this deepening east Pacific trough,
shortwave ridging with increasing SW flow will develop across the
Desert SW. As a result, quiet and fair weather conditions will
prevail on Wednesday. Winds will be light to low-end breezy with
above average temperatures and increasing high level clouds
during the afternoon/evening.

...THURSDAY AND FRIDAY...

A highly amplified and progressive upper level flow regime will
resume at the end of the work week. The associated and
aforementioned upper level trough will come on shore over
northern/central CA coast and continue diving southeast across CA.
As a result cyclonic and southwest flow will increase across NM
and far west TX. In response, sub-1000mb surface cyclogenesis will
develop over the Front Range of CO with associated surface trough
across NM on Thursday. This in combination with an overlaying
50-70 knot 500mb jet and sufficient 7- 10 kft mixing, windy
conditions and blowing dust can be expected on Thursday. A High
Wind Watch will be in effect for the Sacramento East Slopes. On
Friday, a secondary lobe of energy embedded within the main trough
aloft will be reinforced a fairly strong windward side jet
streak. This complex evolution of jet dynamics will form its own
cutoff upper low over SOCAL/northern Baja. This cutoff low will
trek across AZ and NM during the Friday and Saturday timeframe. As
this system encroaches far western NM, it's fairly sufficient
amount of associated moisture will promote scattered light rain
and high elevation snow showers Friday and Saturday. As of now,
precipitation amounts look light with greatest confidence in
amounts >0.01" for areas along and west of the Continental Divide.

...SUNDAY AND EARLY NEXT WEEK...

The aforementioned upper level system will quickly depart Saturday
afternoon and evening with fair weather conditions and cooler
temperatures in it's wake. Temperatures will warm back up to
slightly above average on Sunday with light winds expected. High
pressure aloft will continue to build in across the region early
next week with temperatures warming back above the seasonal
average. By Tuesday, the next upper level system will move across
the Intermountain West bringing with it breezy to windy conditions
during the middle of next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1027 AM MST Wed Mar 5 2025

VFR conditions with just some passing high clouds can be expected
today, along with light winds, generally southerly. A few gusts
around 20-25 knots will be possible around TCS during the mid-
afternoon.

An approaching upper level system and developing low pressure east
of the Rocky Mountains will bring another round of gusty southwest
winds to the area Thursday, with plenty of blowing dust in the
lowland deserts. The worst conditions will occur after 18Z
Thursday, but stronger gusts and the beginnings of reduced
visibility have been introduced into the TAFs by 16-17Z.

&&

.FIRE WEATHER...
Issued at 313 AM MST Wed Mar 5 2025

Elevated to Critical fire weather conditions will persist through
today and Thursday, before a stint of relief Friday and Saturday.
Progressive upper flow regime with continued dry and windy
conditions will be the theme. This coupled with current drought
conditions and the anomalous to near record high ERC values, will
lead to Elevated to Critical fire weather conditions.

For today, shortwave ridging and high pressure aloft will induce
weak surface low pressure development the Four Corners vicinity,
promoting southerly winds at the surface. Winds will be generally
light at 5-15 mph with gusts to 20 mph. This coupled with Min RH
values below 20 percent areawide will lead to Elevated fire weather
conditions. Sufficient afternoon mixing up to 4-6 thousand feet,
along with modest transport winds will lead to Fair to Good smoke
ventilation rates this afternoon.

For Thursday, A RED FLAG WARNING is in effect Thursday afternoon and
evening for NMZ112 and NMZ113 in New Mexico and TXZ055 and TX056 in
Texas as Critical fire weather conditions return to the forecast. A
strong upper level system will approach the region, deep southwest
flow will lead strong winds with gusts up to 40-60 mph. Min RH
values will vary from west to east, and by elevation. Desert
lowlands east of the Divide will range between 10-15 percent with
the Gila and lowland deserts west of the Divide ranging between
15- 25 percent. NMZ113 will see Min RH values between 15-25
percent also. That said, with strong winds expected, Critical fire
weather conditions will exist especially for areas east of the
Divide (including NMZ113).

Moisture makes a brief return to the region on Friday and Saturday.
On Friday, a secondary lobe of energy embedded within the main
trough aloft will be reinforced a fairly strong windward side jet
streak. This complex evolution of jet dynamics will form its own
cutoff upper low over SOCAL/northern Baja. This cutoff low will trek
across AZ and NM during the Friday and Saturday timeframe. As this
system encroaches far western NM, it's fairly sufficient amount of
associated moisture will promote scattered light rain and high
elevation snow showers Friday and Saturday. As of now, precipitation
amounts look light with greatest confidence in QPF amounts >0.01"
for areas along and west of the Continental Divide.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  72  50  77  47 /   0   0   0   0
Sierra Blanca            68  43  75  40 /   0   0   0   0
Las Cruces               69  43  72  38 /   0   0   0   0
Alamogordo               68  46  72  36 /   0   0   0   0
Cloudcroft               49  36  49  27 /   0   0   0   0
Truth or Consequences    69  44  69  38 /   0   0   0   0
Silver City              63  42  59  31 /   0   0  20  10
Deming                   71  43  70  37 /   0   0  10   0
Lordsburg                70  42  67  32 /   0   0  20  10
West El Paso Metro       71  53  76  47 /   0   0   0   0
Dell City                71  41  77  41 /   0   0   0   0
Fort Hancock             75  44  81  41 /   0   0   0   0
Loma Linda               65  47  70  41 /   0   0   0   0
Fabens                   74  47  80  42 /   0   0   0   0
Santa Teresa             69  48  73  41 /   0   0   0   0
White Sands HQ           70  51  74  45 /   0   0   0   0
Jornada Range            69  41  71  36 /   0   0   0   0
Hatch                    71  41  73  38 /   0   0   0   0
Columbus                 71  46  73  41 /   0   0   0   0
Orogrande                68  44  72  38 /   0   0   0   0
Mayhill                  64  41  62  33 /   0   0   0   0
Mescalero                59  38  59  29 /   0   0   0   0
Timberon                 58  34  59  27 /   0   0   0   0
Winston                  63  34  59  25 /   0   0  10  10
Hillsboro                68  43  66  34 /   0   0  10   0
Spaceport                68  39  70  34 /   0   0   0   0
Lake Roberts             65  40  57  28 /   0   0  30  10
Hurley                   66  38  63  30 /   0   0  10  10
Cliff                    71  36  65  26 /   0   0  30  10
Mule Creek               66  41  58  27 /   0   0  40  20
Faywood                  64  43  63  33 /   0   0  10  10
Animas                   74  46  70  35 /   0   0  10  10
Hachita                  70  43  69  35 /   0   0  10  10
Antelope Wells           73  46  68  38 /   0   0  10  10
Cloverdale               69  47  62  37 /   0   0  10  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from noon to 7 PM MST Thursday for Texas Fire
     Weather Zone 055 El Paso County- Texas Fire Weather Zone
     056 Hudspeth County.

NM...Red Flag Warning from noon to 7 PM MST Thursday for Capitan and
     Sacramento Mountains/Lincoln NF/LNZ- South Central Lowlands
     and Southern Rio Grande Valley/BLM/GLZ.

     High Wind Watch from Thursday morning through Thursday evening
     for East Slopes Sacramento Mountains Below 7500 Feet-
     Sacramento Mountains Above 7500 Feet.

&&

FORECASTER...25-Hardiman

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 1:47 AM MSTHigh Wind WatchEPZOtero11 hr
Mar 5, 2:09 AM MSTRed Flag WarningEPZDoña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more41 hr
Mar 5, 12:27 PM MSTBlowing Dust AdvisoryEPZDoña Ana, Grant, Hidalgo, Luna, Otero, Sierra31 hr
Mar 5, 12:27 PM MSTWind AdvisoryEPZDoña Ana, Grant, Hidalgo, Luna, Otero, Sierra31 hr

Nearby

High Wind Warnings in New Mexico, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.